Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood warning at Mar 26, 2021, 5:32 AM CDT for Cherokee County, Alabama. It was in force for 6 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 5:32 AM CDT (10:32 UTC)
- Expired
- Mar 31, 2021, 6:30 PM CDT
- In force
- 6 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted.
012
WGUS44 KBMX 261032
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
532 AM CDT Fri Mar 26 2021
ALC019-262330-
/O.NEW.KBMX.FA.W.0004.210326T1032Z-210326T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
532 AM CDT Fri Mar 26 2021
The National Weather Service in Birmingham has issued a
* Flood Warning for...
East Central Cherokee County in northeastern Alabama...
* Until 630 PM CDT Friday.
* At 532 AM CDT, reporting gauges indicate elevated levels along the
Coosa River Above Weiss Lake. This will cause lowland flooding
along the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$
86/Martin6 follow-up statements
698
WGUS44 KBMX 261903 RRA
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
203 PM CDT Fri Mar 26 2021
ALC019-272330-
/O.EXT.KBMX.FA.W.0004.000000T0000Z-210327T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
203 PM CDT Fri Mar 26 2021
The National Weather Service in Birmingham has extended the
* Flood Warning for...
East Central Cherokee County in northeastern Alabama...
* Until 630 PM CDT Saturday.
* At 203 PM CDT, reporting gauges indicate elevated levels along the
Coosa River Above Weiss Lake. This will cause lowland flooding
along the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$
32/Davis866
WGUS84 KBMX 270214
FLSBMX
Flood Statement
National Weather Service Birmingham AL
914 PM CDT Fri Mar 26 2021
ALC019-272330-
/O.CON.KBMX.FA.W.0004.000000T0000Z-210327T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
914 PM CDT Fri Mar 26 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT SATURDAY FOR
EAST CENTRAL CHEROKEE COUNTY...
At 914 PM CDT, reporting gauges indicate elevated levels along the
Coosa River Above Weiss Lake. This will cause lowland flooding along
the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$938
WGUS84 KBMX 271612
FLSBMX
Flood Statement
National Weather Service Birmingham AL
1112 AM CDT Sat Mar 27 2021
ALC019-272330-
/O.CON.KBMX.FA.W.0004.000000T0000Z-210327T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
1112 AM CDT Sat Mar 27 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT THIS EVENING FOR
EAST CENTRAL CHEROKEE COUNTY...
At 1112 AM CDT, reporting gauges continue to indicate elevated
levels along the Coosa River Above Weiss Lake. This will cause
lowland flooding along the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$847
WGUS44 KBMX 272000
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
300 PM CDT Sat Mar 27 2021
ALC019-282330-
/O.EXT.KBMX.FA.W.0004.000000T0000Z-210328T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
300 PM CDT Sat Mar 27 2021
The National Weather Service in Birmingham has extended the
* Flood Warning for...
East Central Cherokee County in northeastern Alabama...
* Until 630 PM CDT Sunday.
* At 300 PM CDT, reporting gauges indicate elevated levels along the
Coosa River Above Weiss Lake. This will cause lowland flooding
along the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$681
WGUS44 KBMX 282248
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
548 PM CDT Sun Mar 28 2021
ALC019-292330-
/O.EXT.KBMX.FA.W.0004.000000T0000Z-210329T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
548 PM CDT Sun Mar 28 2021
The National Weather Service in Birmingham has extended the
* Flood Warning for...
East Central Cherokee County in northeastern Alabama...
* Until 630 PM CDT Monday.
* At 548 PM CDT, reporting gauges indicate elevated levels along the
Coosa River Above Weiss Lake. This will cause lowland flooding
along the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$
32/Davis707
WGUS44 KBMX 292050
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
350 PM CDT Mon Mar 29 2021
ALC019-312330-
/O.EXT.KBMX.FA.W.0004.000000T0000Z-210331T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
350 PM CDT Mon Mar 29 2021
The National Weather Service in Birmingham has extended the
* Flood Warning for...
East Central Cherokee County in northeastern Alabama...
* Until 630 PM CDT Wednesday.
* At 350 PM CDT, reporting gauges indicate elevated levels along the
Coosa River Above Weiss Lake. This will cause lowland flooding
along the Coosa River Above Weiss Lake.
Some locations that will experience flooding include...
Centre, Cedar Bluff, Eastern Weiss Lake, Howells Crossroads and
Waterhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3417 8563 3422 8560 3422 8556 3424 8555
3424 8550 3422 8545 3417 8544 3415 8545
3414 8547 3415 8551 3417 8554 3413 8552
3411 8554 3414 8558 3410 8556 3409 8559
$$
32/DavisWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood warning went out at Mar 26, 4:19 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 26, 4:19 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 419 AM CDT Fri Mar 26 2021 .SHORT TERM... /Updated at 0330 AM CDT Fri Mar 26 2021/ Through Saturday. As of 3 am the cold front is now stretched from Anniston to Clanton to east of Demopolis and still sliding east. Meanwhile generally rain bands with an occasional thunderstorm for areas generally from Montgomery to Alexander City and points south. Later this morning the cold front will begin to slow and pivot before stalling across the southern zones. This will keep the southeast in a higher chance of showers and storms than the rest of the area. As we move into the evening hours the front will begin to lift northward as a warm front and could trigger a few showers and then perhaps a thunderstorm or two overnight. There is potential for a strong storm in the far northwest but not enough confidence to include any mention of severe in the HWO for the area tonight. For Saturday, the front will continue to lift northward and we have the potential to be dry during the afternoon. At the same time there will be enough moisture and lift to support isolated to scattered showers and storms ahead of the next front expected Saturday night/Sunday. While a strong storm is certainly possible Saturday afternoon if it develops, the better potential would be after sunset Saturday night. More on that time period and discussion on severe weather potential in the Long Term discussion. 16 .LONG TERM... /Updated at 0400 AM CDT Fri Mar 26 2021/ Saturday night through Sunday. Elevated showers and thunderstorms will be ongoing across the Tennessee Valley Saturday night along and ahead of a warm front which will be situated north of Central AL. Warm advection will once again overspread the Gulf coast region with dewpoints rising back into the mid to upper 60s resulting in a marginally unstable environment. This in response to a positively tilted trough over the Great Lakes region which will extend south into the Lower MS Valley with a relatively weak and elongated surface low developing over the Midwest, though the exact location varies between the models. As the surface low lifts towards the northeast, a cold front and associated showers/thunderstorms will move through our area beginning late Saturday night through Sunday afternoon. Strengthening dynamics aloft will result in eff. bulk shear values around 50-60 kts which will lead to updraft organization when coupled with around 500-1000 J/kg of MLCAPE. This would suggest the potential for a few strong to marginally severe storms, although very weak low-level lapse rates lead me to believe storms will initially be elevated as they enter our northwest counties, posing a small chance of producing damaging winds up to 60 mph and/or quarter- size hail. As storms become surface based within a marginally unstable environment (SBCAPE 500-800 J/kg) through Sunday morning, model guidance indicates shear vectors become largely unidirectional with time, suggesting damaging winds will become the primary threat with synoptic forcing decreasing throughout the day as the better kinematics quickly shift to our east. From a synoptic standpoint, the setup of a positively tilted open wave with a weakly defined surface low is not overly impressive, but will introduce a Marginal Risk of a few severe storms across the entire area from late Saturday night through early Sunday afternoon based on the parameter space discussed above. Sunday night through Thursday. PoPs rapidly decrease by Sunday evening as the cold front stalls along the Gulf Coast. Meanwhile, the development of a cutoff low over the Southern Plains is providing some forecast uncertainty for Monday, particularly in relation to its ejection across the Southeast and Tennessee Valley. Some modeling takes a more southerly path which keeps us nearly dry while a more northerly track is suggested by some guidance which results in widespread rain Monday night through Tuesday. Based on the uncertainty, kept PoPs less than 50 percent for now. The active pattern continues into midweek as another longwave trough quickly deepens over the Central CONUS and pushes another cold front into the area. As standard for this time of year, some guidance is developing a more potent parameter space which bears assessing over the next several days. 86 && .AVIATION... 06Z TAF Discussion. Winds will be shifting across the north to a more northwesterly component over the next few hours as a cold front works through. Low ceilings are hit and miss right now, but will go with a more pessimistic forecast through 12z. Ceilings lift during the day and VFR at most sites. Could see the MVFR cigs work back into TOI and MGM after 01 to 03z as the front begins to lift back north as a warm front. 16 && .FIRE WEATHER... Showers will continue to be possible across the south today as the cold front begins to stall across the area. A few thunderstorms may accompany those showers across the southeast. More showers and storms are expected over the weekend. Due to the continued rain chances RH values will remain above thresholds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 76 55 81 62 72 / 10 30 50 60 90 Anniston 77 60 83 64 74 / 10 20 40 40 90 Birmingham 76 61 82 66 73 / 10 30 50 60 90 Tuscaloosa 77 62 84 67 74 / 10 30 50 70 90 Calera 76 63 82 65 73 / 10 20 40 40 90 Auburn 76 65 83 64 76 / 30 20 20 10 80 Montgomery 78 67 86 65 79 / 20 20 20 20 80 Troy 79 67 86 65 81 / 40 20 10 10 70 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 26, 4:26 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 426 AM CDT Fri Mar 26 2021 ALZ011>015-017>050-271230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 426 AM CDT Fri Mar 26 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding will occur along portions of the Tombigbee, Cahaba, Coosa, Locust Fork, Sucarnoochee, and Black Warrior River Basins. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk for severe weather overnight Saturday night through 3 PM on Sunday as a front moves from the northwest to southeast. Large hail and damaging winds will be the primary threats. Stay tuned for any changes as we draw closer to the period. Minor flooding may continue along portions of the Tombigbee, Cahaba, Coosa, Locust Fork, Sucarnoochee, and Black Warrior River Basins this weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed overnight Saturday night through Sunday afternoon.
In the hours before
Local storm report, Mar 25, 11:41 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TORNADO 2 SE MALONE 33.17N 85.56W
03/25/2021 RANDOLPH AL EMERGENCY MNGR
TREES DOWN AND DAMAGE TO HOMES NEAR CORINTH.
&&
DAVISLocal storm report, Mar 25, 11:49 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TORNADO 3 WNW MOTLEY 33.13N 85.70W
03/25/2021 CLAY AL EMERGENCY MNGR
MULTIPLE REPORTS OF DAMAGE TO HOMES IN FAR
SOUTHEAST CLAY COUNTY. LOCATION APPROXIMATE.
&&
DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:04 PM CDT | Special Weather Statement | BMX | Calhoun | 26 min |
| Mar 25, 7:07 PM CDT | Tornado Warning | BMX | Marengo | 24 min |
| Mar 25, 7:10 PM CDT | Special Weather Statement | BMX | Hale | 50 min |
| Mar 25, 7:16 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 32 min |
| Mar 25, 7:17 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne | 14 min |
| Mar 25, 7:31 PM CDT | Flash Flood Warning | BMX | Calhoun, Cherokee, Cleburne | 3 hr |
| Mar 25, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 23 min |
| Mar 25, 7:48 PM CDT | Special Weather Statement | BMX | Jefferson | 27 min |
| Mar 25, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 28 min |
| Mar 25, 8:33 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 42 min |
| Mar 25, 8:51 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 25 min |
| Mar 25, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 49 min |
| Mar 25, 9:01 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 24 hr |
| Mar 25, 9:04 PM CDT | Tornado Warning | BMX | Chilton, Coosa | 32 min |
| Mar 25, 9:21 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 12 hr |
| Mar 25, 9:23 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 60 hr |
| Mar 25, 9:41 PM CDT | River Flood Warning | BMX | Greene, Hale, Tuscaloosa | 24 hr |
| Mar 25, 9:44 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 60 hr |
| Mar 25, 9:47 PM CDT | River Flood Warning | BMX | Sumter | 12 hr |
| Mar 25, 9:49 PM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 5 days |
| Mar 25, 9:51 PM CDT | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 54 min |
| Mar 25, 11:20 PM CDT | Areal Flood Warning | BMX | Blount, Jefferson, St. Clair | 6 hr |
| Mar 25, 11:55 PM CDT | River Flood Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 58 hr |
| Mar 26, 5:26 AM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 4 days |
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.